# SDR USAA20100524SB084

- Difficulty date: May 22, 2010
- Submitted: May 24, 2010
- Operation: Air carrier
- Aircraft: N332AW
- Make and model: Boeing 737-3B7
- Aircraft serial: 23384
- System (JASC): 2150 · Cabin Cooling System
- Part: Control Valve
- Part number: 32194211
- Part serial: 6935
- Condition: Faulty
- Location: Ac Bay
- Part time: 64,519 hours, 44,890 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PHX - FLIGHT DEPARTED PHX EN ROUTE TO IAH WITH THE LEFT PACK ON MEL.  DURING CRUISE, CREW REPORTED THE CABIN WAS VERY HOT AND WOULD NOT COOL DOWN.  CREW ALSO REPORTED THAT SOME OILY FUMES WERE PRESENT IN THE FLIGHT DECK.  ODOR WAS SIMILAR TO THAT OF WHEN A HEATER TURNS ON.  PASSENGERS BEGAN TO COMPLAIN THAT HOT AIR WAS STILL COMING OUT OF THE AIR CONDITIONING SYSTEM.  THE RIGHT PACK WAS IN HIGH FLOW AND CABIN TEMPERATURE GAUGE WAS 80 DEGREES F.  CREW USED STANDBY PRESSURIZATION MODE TO TAKE CABIN TO 6,000 FEET, AND AFTER TURNBACK AND 40 MINUTES OF FLIGHT, SOME RELIEF WAS ACHIEVED IN CABIN.  FLIGHT RETURNED TO FIELD AT PHX AND LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE REMOVED AND REPLACED THE 35 DEGREE CONTROL VALVE PER MM 21-51-51.  OPERATIONAL CHECK AND LEAK CHECK GOOD.  ALSO, REPLACED WATER SEPARATOR BAGS PER MM 21-51-41-4 AND RECIRCULATION FAN FILTER PER MM 21-21-23-4.  CLEARED MEL ON THE LEFT PACK WITH THE REPLACEMENT OF THE LEFT AIR CYCLE MACHINE PER MM 21-51-11.  AIRCRAFT OK FOR SERVICE.
